Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having irregular periods after removal of iud. Normal?

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am getting my iud removed in 2weeks but I'm a year late in doing so. Lately my periods have been irregular not any heavier just irregular is that uncommon?
Posted Thu, 16 May 2013 in General Health
Answered by Dr. S Patra 2 hours later

Thanks for writing to us.

Following removal of IUD, it is quite common to get irregular period for few cycles and it occurs mostly due to hormonal imbalance.

Other reasons are peri-menopausal age group, stress/ anxiety, irregular eating habit, overweight or extreme weight loss, taking any psychiatric medication, thyroid disturbance, pelvic or vaginal infection etc.

Here, I suggest you to consult with your gynecologist to perform complete health check up including pelvic examination. Some relevant investigation may be needed to pin point the diagnosis.

In the mean time, following measures can be helpful :

1) Take healthy diet with vitamin & iron supplements.
2) Drink plenty of water and eat more green vegetables & fresh fruits.
3)Try to avoid stress by yoga/ deep breathing regularly (20-30 times).
4) Control body weight by regular physical exercise. Maintain genital hygiene.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health & take care yourself.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor